I recently returned from a trip to southern Ontario where I attended my daughter’s wedding and spent time visiting friends. As much as I enjoyed the trip [which I will blog about shortly] it was very stressful and set me back a bit. I am happy to be back home enjoying tranquility here on Manitoulin Island … if a windy day can be considered tranquil!
During the trip, I had a conversation with a woman who told me her mother is experiencing PD. She is also experiencing dementia. She developed sudden-onset dementia after experiencing hallucinations, a side-effect of the PD medication she was taking. The medical community isn’t formally acknowledging the connection but the family is. And it is impossible to ignore!
Hallucinations, often referred to as PD psychosis, are the result of extremely high levels of dopamine in the brain from PD medications.
Hallucinations are a common side-effect of PD medications and the development of dementia is common with people experiencing PD, but it is the first time I have heard of someone developing sudden-onset dementia after experiencing PD medication-triggered hallucinations. Not that I needed it, but this is ample justification for my decision to recover my health naturally [I do not take any medication].
If you are considering taking medication or if you would like to get off medication, I urge you to check out this website.
The road to recovery from the symptoms of PD include, the belief that recovery is possible, a healthy diet, detoxification, daily exercise, spending time in nature, bodywork, eliminating stress and fear, lots of laughter, meditation, spiritual practice and dissolving long-held emotional pain through forgiveness and letting go of the past. This approach has no side-effects!